MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125275-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.The reported unstable stent and the reported stretched was able to be confirmed.The reported difficult to position and the reported difficult to remove were unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the mid-left anterior descending coronary artery that was moderately tortuous, non-calcified and 75% stenosed.The 2.75 x 23 mm xience alpine stent delivery system (sds) was advanced in the guiding catheter (gc) without resistance between the inner diameter of the guiding catheter and the sds until the sds reached the very distal part of the guiding catheter.When the sds reached the distal end of the gc, the stent area got stuck inside the tip of the gc.The stent implant had slightly exited from the tip of the gc when this occurred.Then, attempts were made to advance and remove the sds by pushing the sds and pulling it, but in vain.The sds remained stuck in the guiding catheter.When the final attempt to remove/pull the sds was made, the balloon of the xience alpine was stretched, causing the stent implant to shift on the balloon of the sds but did not dislodge in the coronary artery.The entire system was removed from the anatomy as a single unit.Once outside the anatomy, attempts to separate the devices were made.However, as the non-abbott guide wire remained stuck inside the xience alpine sds, the shaft of the xience alpine sds and the guide wire were cut so that the devices would be removed from one another.A new xience alpine was used to complete the procedure.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.The reported difficult to position was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the previously filed medwatch report, follow-up with the physician confirmed that the non-abbott guide wire was inserted into the xience alpine stent delivery system (sds) and the sds was advanced over the guide wire but resistance met between the xience alpine sds and the guide wire as the sds was advanced approximately 10-15cm over the guide wire.The xience alpine sds was pushed and pulled but the sds did not advance nor could it be pulled proximally.The event occurred outside the anatomy (the xience alpine sds did not enter the rhv/guiding catheter).The stent implant of the xience alpine sds was dislodged outside the anatomy.The timing of the stent dislodgement was not specified.The sds and the guide wire were cut to separate the devices outside the anatomy but in vain.No further information is available.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7065580
Report Number2024168-2017-09212
Device Sequence Number13872347
Product Code NIQ
UDI-Device Identifier08717648199271
UDI-Public08717648199271
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2020
Device Catalogue Number1125275-23
Device Lot Number7022041
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/21/2017
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1